MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2222C100TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 02/06/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the patient for the emergent treatment of an endovascular transection caused by blunt trauma.However, it was reported that the patient died approximately 96 hours post implant of the stent graft.There was no evidence of stent graft failure on the follow up scan.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Films review summary: from the films provided the cause of death could not be determined.Pre-implant films confirmed the transected thoracic aorta located in the arch ~3cm caudal to the lsa.The thoracic flow lumen diameter just past the lsa and near the transection was ~19mm, and distal to the transection along the descending thoracic ranged from 17 ¿ 15mm.No appreciable calcification, thrombus, or tortuosity was observed.Ct¿s from 5 days post-implant revealed that a single valiant stent graft had been implanted from just caudal to the lsa, extending across the arch and into the descending thoracic.The thoracic transection appeared to have been excluded, the device was patent, and no stent graft issues were observed.The cause of death was not reported, and analysis of the returned films device did not reveal any stent graft characteristics that could explain the cause of death.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7023922
Report Number2953200-2017-01753
Device Sequence Number1398982
Product Code MIH
UDI-Device Identifier00643169347120
UDI-Public00643169347120
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2017
Device Model NumberVAMF2222C100TU
Device Catalogue NumberVAMF2222C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age56 YR